I have Graves disease dxd Dec 2007, and have been on PTU since then and until about 2 weeks ago was feeling great. My last blood test was in Feb & all levels were normal. Then, about 2 weeks ago, I got the flu & took some over the counter cold & flu medicine. After taking it, I actually read the box & it said not to take if you have thyroid disease. Ever since then, I feel as if some of my symptoms are coming back (rapid heartbeat, anxiety, insomnia). I called my Endo & he is going to do another blood test, but do you think the cold/flu medicine can cause some kind of flare up in my Hyperthyroid symptoms?
cold/flu meds have decongestants (like pseudofed) that can increase blood pressure and heart rate -- they usually clear the system in a couple days. It's worth testing thyroid again to be certain though.
I had a cold in early January and had gone to the pharmacy and asked what I could take and they told me to take an allergy med due (antihistimine) to the fact that cold meds alter your labs. I never did ask my MD but I am assuming the pharmacist wouldn't state otherwise.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.